Sinus and ear discomfort

Hi all,

At the moment I am having a few grumbling symptoms due to my WG. The main issue is my Sinuses - they have been giving me grief for some time now. About a month ago I started with ear-discomfort as part of a sinus infection and my GP prescribed me antibiotics. I did feel allot better for taking the antibiotics but still had ear discomfort. Last week I managed to get another prescription from my GP as the low discomfort from my ear was getting worse. I worked out myself out that it there is a blockage in my Eustachian tube due to the congestion.

I am seeing my Rheumatologist at the end of October so will stress my concerns due to my general WG symptoms.

My question is there any remedies that could help clear the Eustachian tube - I can’t take decongestants because I am currently taking hypertension meds. Any suggestions?

Paul

6 Replies

oldestnewest
  • It does seem as though your WG is rumbling about... I think you should see your Rheumy as soon as you can. I am afraid loss of hearing is quite a common consequence of WG....this may not be the case with you but it is so important to get it checked ...sometimes the antibiotics can just mask the problem.. so talk to your Rheumatologist just to be on the safe side.

    all the best

    Susan

  • Hello, I too suffered sinus trouble for many months now due to my WG. My left ear ended up completely blocked. I was on several courses of antibiotics which did help but id finish one and have to start another.I had surgery in April which cleared out sinuses and put a grommet in the ear to keep tube open temporarily. This certainly unblocked ear but I still get sinus problems from time to time . I think this is all part of WG I'm afraid. Hopefully your doc will be able to point you in the right direction

  • Hi Paul,

    I have had sinus, ear, smell & taste problems for the past few months with my WG, to the point where I noticed a significant loss of hearing in my right ear (after weeks of upper sinus pain!).

    My rheumatologist doubled my steroids to 20mg in July & I had a referral to ENT who put me on anti-histamines as they did detect fluid in my Eustachion tube after tests. (The tablets didn't make any difference!).

    I had 2 MRI scans which revealed inflammation on the right side of my head/face and it was decided that my WG was having a grumble.

    A month ago, my steroids were increased to 60mg & have been reducing by 5mg weekly & after 3 months of cyclophosphamide last year, I am now nearing my second IV of a 6 dose/3 month session again, with a view that this will clear up the grumble.

    Because of the high dosage steroids, I have already noticed that my senses are returning & hopefully the cyclo will work. On the plus side, I am happy that there is no permanent damage but will be glad when my prednisolone dosage lowers!

    It's not really an answer to your problems but hopefully you will receive the correct treatment.

    Wishing you well

    Jon

  • My wg is in remission but I still get constant problems with my ears especially the right one, I often feel like I am talking under water due to the pressure but it can come and go within a few minutes or dozens of times a day. So I just accept this is how it is. Not very positive I know but dont weant to have to see any more consultants as seeing rheumatoligist and eye specialsit regulary Hope things improve or you soon

  • Thank you all for your replies, I will make my concerns heard next time I see my rheumatoligist.

    Paul

  • I had the appointment with my Rheumatoligist last week (Friday). I did express my concerns to him - that I was having problems with my ear, sinus, muscle pain, fatigue and mental health. He has asked me to see a ENT specialist, he has also asked me to increase my Pred for two weeks, from 10mg to 15mg. I personally feel this is bit pointless, as it's only a short term fix.

    I have felt horrible, physically and mentally for so long now, I just don't know what to do.

    Paul

You may also like...